Homotopy Limits of Triples

Research output: Contribution to journalArticle

Abstract

Given a triple J on the category of (pointed) spaces, one uses the cosimplicial. resolution J . X of a space X, to define the functors J(n)X = Tot(n) J.X. When n = infinity this is known as the completion functor.

We show that when J is a module triple, then the Bousfield-Kan functors J(n) are triples on the homotopy category of spaces. In particular, when E is the spectrum of an S-algebra (or a symmetric spectrum), then the E-completion functor is up to homotopy a triple. (C) 2002 Elsevier Science B.V. All rights reserved.

Original languageEnglish
Pages (from-to)133-157
Number of pages24
JournalTopology and its Applications
Volume130
Issue number2
Early online date8 Nov 2002
DOIs
Publication statusPublished - May 2003

Keywords

  • homotopy limits
  • triples
  • completions

Cite this